MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a blister to the left side of the jaw during a thermage cpt treatment.Secondary intervention (ointments, medications, etc.) required to treat this event included genticin cream, bentazone cream, and white petroleum jelly.The patient's current status is reported as "tear the blister".The patient has not returned to the clinic, and unable to confirm patient outcome.No photographs are available.No other treatments (besides the one reported) being performed in same area where symptoms were reported.Nor has the patient undergone any other treatments in the same symptom area within the past 90 days.The highest energy level used was 1.5j.No system errors occurred, nor was anything out of the ordinary noticed during treatment.The treatment tip surface was inspected prior to use and there was nothing remarkable to note.The treatment tip surface was inspected during the treatment every 50 pulses.This is the first time the tip was used.
 
Additional Manufacturer Narrative
The product has been requested.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: section d4 serial number from (b)(6) to (b)(6).Correction: section h4 device manufacturing date from 7/2/2024 to 01/04/2024.The datacard log showed the following errors occurred during treatment: underforce during radiofrequency on, during post cooling and during rewarming.The handpiece button was released during radiofrequency and post cooling.The temperature limit was exceeded.The tip eprom programming was damaged and there was a write error with it.The force was too high when the button was pushed, and the cryogen can was empty.Error codes 131-136: warning: failure to maintain constant force until the tone ends (until the end of post cool state) can result in an unsafe condition.Error code 138: warning: the treated area is at or above 40 degrees c.Failure to slow treatment speed and/or continuing to treat the same treatment area consecutively can result in an unsafe condition.Error 169 and error 170: recommended to remove the tip inspect it and inspect the pogo pins oh the handpiece and installed back if the issue is continues recommended to replace the thermage tip and send for investigation.Error 229 recommended to start the treatment with a new cryogen can.An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radiofrequency treatment, the radiofrequency delivery will be stopped, then a post-cooling step will be completed prior to generating an "error tone" and displaying the event code and event message.After the error tone, the system will display instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip was returned and evaluated, and the tip had been used for 400 treatments.The tip passed flow, leak and thermistor tests.Tip also passed visual inspection as no dents, scratches, blemishes or dielectric breakdown were observed.Functional testing was performed (50 treatments) with no errors or other issues observed.Based on the evaluation of the treatment tip, there were no problems found.According to the thermage cpt user manual, blisters are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, blisters a known possible reaction to treatment.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key21178823
Report Number3011423170-2025-00242
Device Sequence Number12942186
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/03/2024
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown